Evgenii Portnov

    ul. Universitetskaya 1, Izhevsk, 426034 Russia
    Ural Mathematical Center, Udmurt State University


    Vetchanin E. V., Portnov E. A.
    In this paper we present a method for constructing inhomogeneous velocity fields of an incompressible fluid using expansions in terms of eigenfunctions of the Laplace operator whose weight coefficients are determined from the problem of minimizing the integral of the squared divergence. A number of examples of constructing the velocity fields of plane-parallel and axisymmetric flows are considered. It is shown that the problem of minimizing the integral value of divergence is incorrect and requires regularization. In particular, we apply Tikhonov’s regularization method. The method proposed in this paper can be used to generate different initial conditions in investigating the nonuniqueness of the solution to the Navier – Stokes equations.
    Keywords: inhomogeneous velocity field, expansion in terms of eigenfunctions, ill-conditioned system of linear algebraic equations
    Citation: Vetchanin E. V., Portnov E. A.,  Construction of Inhomogeneous Velocity Fields Using Expansions in Terms of Eigenfunctions of the Laplace Operator, Rus. J. Nonlin. Dyn., 2022, Vol. 18, no. 3, pp.  441-464

    Back to the list